Asymptotically exact Discontinuous Galerkin error estimates for linear symmetric hyperbolic systems

S. Adjerid, Thomas Weinhart

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)

Abstract

We present an a posteriori error analysis for the discontinuous Galerkin discretization error of first-order linear symmetric hyperbolic systems of partial differential equations with smooth solutions. We perform a local error analysis by writing the local error as a series and showing that its leading term can be expressed as a linear combination of Legendre polynomials of degree p and p+1. We apply these asymptotic results to observe that projections of the error are pointwise O(hp+2)-superconvergent in some cases. Then we solve relatively small local problems to compute efficient and asymptotically exact estimates of the finite element error. We present computational results for several linear hyperbolic systems in acoustics and electromagnetism.
Original languageEnglish
Pages (from-to)101-131
Number of pages32
JournalApplied numerical mathematics
Volume76
DOIs
Publication statusPublished - 2014

Keywords

  • IR-89123
  • METIS-301979

Fingerprint Dive into the research topics of 'Asymptotically exact Discontinuous Galerkin error estimates for linear symmetric hyperbolic systems'. Together they form a unique fingerprint.

  • Cite this